Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 56, NWS Milwaukee, WI

May 22, 2011Dodge County, Washington County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 22, 2011, 5:59 PM CDT for Dodge County, Washington County, Wisconsin. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 5:59 PM CDT (22:59 UTC)
Expired
May 22, 2011, 6:45 PM CDT
In force
46 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Dodge County, WI, Washington County, WI

The radar

The Milwaukee radar (KMKX), 47 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 6:13 PM CDTTSTM WND GST 60Allenton, WISPOTTER ESTIMATES 55 TO 60 MPH WIND GUST
May 22, 6:15 PM CDTHAIL 0.52 E Holy Hill, WI
May 22, 6:33 PM CDTTSTM WND GST 57Jackson, WI
May 22, 6:51 PM CDTTSTM WND GST 531 S Hubertus, WIPEA SIZE HAIL AND HEAVY RAIN FALLING AT THE TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 2:04 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

215 
WUUS53 KMKX 222259
SVRMKX
WIC027-131-222345-
/O.NEW.KMKX.SV.W.0056.110522T2259Z-110522T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
559 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DODGE COUNTY IN SOUTHEAST WISCONSIN...
  WASHINGTON COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 645 PM CDT

* AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTHEAST OF WATERTOWN...AND MOVING
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARTFORD AND IRON RIDGE AROUND 615 PM CDT.
  SLINGER AROUND 620 PM CDT.
  JACKSON AROUND 630 PM CDT.
  WEST BEND AND WEST BEND AIRPORT AROUND 635 PM CDT.
  KEWASKUM AND NEWBURG AROUND 640 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
NEOSHO...WOODLAND...RUBICON...SAINT LAWRENCE...NENNO...ALLENTON...
ADDISON...KOHLSVILLE...WAYNE AND BOLTONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4319 8807 4320 8875 4354 8840 4354 8804
TIME...MOT...LOC 2300Z 230DEG 36KT 4326 8860
WIND...HAIL <50MPH 1.75IN

$$

GEHRING
1 follow-up statement
191 
WWUS53 KMKX 222329
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
629 PM CDT SUN MAY 22 2011

WIC027-222338-
/O.CAN.KMKX.SV.W.0056.000000T0000Z-110522T2345Z/
DODGE WI-
629 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DODGE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4337 8805 4336 8806 4319 8807 4320 8842
      4328 8842 4354 8833 4354 8804
TIME...MOT...LOC 2328Z 230DEG 36KT 4344 8830

$$

WIC131-222345-
/O.CON.KMKX.SV.W.0056.000000T0000Z-110522T2345Z/
WASHINGTON WI-
629 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHINGTON
COUNTY UNTIL 645 PM CDT...

AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  

THE SEVERE THUNDERSTORMS WILL IMPACT...
  KEWASKUM...WEST BEND AND WEST BEND AIRPORT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
BOLTONVILLE AND FILLMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4337 8805 4336 8806 4319 8807 4320 8842
      4328 8842 4354 8833 4354 8804
TIME...MOT...LOC 2328Z 230DEG 36KT 4344 8830
WIND...HAIL 60MPH 1.75IN

$$
DDV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:00 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, May 22, 3:00 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CDT SUN MAY 22 2011

.VERY SHORT TERM...REST OF TODAY THROUGH MONDAY.

A STRONG SHORTWAVE OVER NORTH CENTRAL IOWA ASSOCIATED WITH THE 500MB
LOW WILL SHIFT INTO NORTHEAST IOWA/SOUTHWEST WI LATE THIS
AFTERNOON/EVENING. ENERGY AHEAD OF THIS SHORTWAVE IS PRODUCING A
FIRST ROUND OF CONVECTION IN WESTERN WI...WHICH WAS ENTERING THE
WESTERN COUNTY WARNING AREA /CWA/ AT 220 PM. MESOSCALE MODELS AND
OPERATIONAL MODELS SHOW A ROUND OF CONVECTION THIS AFTERNOON...WITH
DISCRETE CELLS INITIATING IN NORTHEAST IOWA AND WESTERN WI ALONG THE
INITIAL SHORTWAVE AND THEN CONTINUING TO INITIATE DISCRETELY ACROSS
SOUTH CENTRAL WI...EVENTUALLY CONGEALING INTO A BROKEN LINE ACROSS
EASTERN WI.

CURRENT THINKING IS THAT STORMS MAY DEVELOP/REACH MSN AREA AROUND
21Z AND IF THOSE CELLS DEVELOP...THEN THEY WOULD BE AT MKE AREA
AROUND 22/23Z. CORFIDI VECTORS ARE SHOWING STORM MOTION TO BE WEST
15 TO 30 KNOTS /NAM/RUC ARE STRONGER THAN GFS/...SO STORMS WILL BE
MOVING QUICKLY.

RUC MODEL SNDGS FOR MSN SHOW DEEP 0-6KM SHEAR OF AROUND 35 TO 40
KNOTS AT 20Z...WITH SMALLER 0-1KM SHEAR AND HELICITY VALUES.
HELICITY/LOW LEVEL SHEAR DO NOT INCREASE UNTIL THE SHORTWAVE CROSSES
THE CWA AROUND 00Z...AFTER THAT FIRST ROUND OF CONVECTION GETS
THROUGH. SFC BASED CAPE VALUES APPROACH 3000J/KG AROUND 21Z...AND
HAIL CAPE VALUES OF AROUND 1300J/KG. LIFTED INDEX IS AROUND -9 TO
-11. INITIAL STORMS WILL HAVE THE PRIMARY THREAT OF LARGE HAIL AND
DAMAGING WINDS. THEN AS THE MAIN WAVE APPROACHES...HELICITY AND
0-1KM SHEAR INCREASE AND TORNADO RISK INCREASES. THEREFORE...TORNADO
WATCH IN EFFECT FOR ENTIRE CWA UNTIL 3Z /10PM/.

THUNDERSTORMS ARE LINING UP ALONG THE MAIN SHORTWAVE THIS AFTERNOON
OVER EASTERN IOWA. MODELS SHOWED THIS SECOND ROUND OF CONVECTION
HITTING THE CWA BETWEEN 00Z AND 06Z THIS EVENING. IT LOOKS LIKE IT
WILL ARRIVE A BIT EARLIER. CONTINUED LIKELY POPS WITH CHC SEVERE
WORDING FOR THE EVENING HOURS...THEN DIMINISHED POPS AFTER MIDNIGHT.

500MB AND SFC TROUGH WILL CROSS SOUTHERN WI MON LATE MORNING TO
AFTERNOON...WHICH WILL ALLOW FOR DECENT SHOWER CHANCES.  500MB COLD
CORE TEMPS WILL BE AROUND -15C. THERE WILL BE LINGERING LOW LEVEL
MOISTURE OVER SOUTHERN WI. MODEL SNDGS SHOW CAPE VALUES OF 500J/KG
OR LESS...WHICH WOULD SUGGEST THE POTENTIAL FOR SHOWERS WITH
ISOLATED THUNDERSTORMS. USED SCATTERED SHOWERS WITH ISOLATED
THUNDERSTORM WORDING IN THE FORECAST.

WINDS WILL BE GUSTY OUT OF THE WEST. WILL HOLD OFF ON MENTION OF FOG
WITH DECENT AMOUNT OF FLOW JUST ABOVE NOCTURNAL INVERSION AND
SURFACE BOUNDARY SWINGING THROUGH.

.SHORT TERM...MONDAY NIGHT THROUGH WEDNESDAY.

WL NEED TO KEEP SLIGHT CHANCE OF -SHRA LINGERING INTO MONDAY EVENING
AS SFC FRONT SLIDES SOUTH OF REGION.  OTHERWISE COLUMN BEGINS TO DRY
OUT IN THE MID LEVELS AS WINDS VEER STRONGLY TO THE NE. INCRG NE
WINDS WILL PUSH BAROCLINIC ZONE TO THE SOUTH OF WI TEMPORARILY.
WEAK HIGH PRESSURE AND DRIER AIR NOSING INTO WI SHOULD RESULT IN ONE
DRY DAY ON TUESDAY.  TEMPS WILL BE COOLER DUE TO ONSHORE WINDS IN
THE EAST.

BETTER SHORT TERM GUIDANCE AGREEMENT AND RUN TO RUN CONTINUITY WITH
NEXT SHORT WAVE FORMING ALONG BAROCLINIC ZONE OVER CENTRAL PLAINS
TUESDAY NIGHT...WITH SEGMENT SPLITTING OFF AND PUSHING NORTHEAST
INTO WRN WI ON WED.  SHORT RANGE ENSEMBLE POPS INCREASE TO OVER 70
PERCENT OVER SOUTHERN HALF OF CWA AT THIS TIME.  12Z NAM/GFS SHOW
IMPRESSIVE LAYER Q-VECTOR CONVERGENCE UP TO 20 UNITS SPREADING
ACROSS SRN WI AS WELL WITH PWAT VALUES INCREASING TO OVER 1.0.
HENCE WL INCREASE POPS TO LIKELY FOR MOST OF THE AREA...WITH A SHARP
GRADIENT IN THE FAR NORTH.  EXPCD -SHRA AND ELY FLOW WL KEEP TEMPS
IN CHECK ON WED AS WELL.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY.

NAM AND GFS COMING INTO BETTER AGREEMENT WITH ECMWF ON FARTHER NORTH
PROGRESSION OF MID WEEK SHORT WAVE TROUGH.  12Z NAM RUN SHOWING
CONSIDERABLE CHANGE WIH 7H CLOSED LOW MOVING ACROSS ERN IA ON WED.
GFS MUCH MORE PROGRESSIVE WITH THIS SHORT WAVE ON THU...WHILE GEM
AND ECMWF MUCH SLOWER IN ITS MOVEMENT TO THE EAST.  IN FACT BOTH
MODELS HANG ONTO UPPER LEVEL SHORT WAVE TROFFING OVER GTLAKES
THROUGH FRIDAY.  AT THE SAME TIME...A WEAK SHORT WAVE SAGS SEWD
ACROSS THE NRN PLAINS.  CURRENT THINKING IS THAT THIS WAVE WL WEAKEN
AND DISSIPATE AS IT GETS OVERWHELMED BY BUILDING LARGE SCALE HIGH
PRESSURE RIDGE OVER CENTRAL CONUS IN RESPONSE TO LONG WAVE TROFFING
MOVING FROM THE NRN PAC INTO THE NW CONUS. WOULD EXPC WARMING TREND
OVER THE WEEKEND...CONTINUING INTO EARLY NEXT WEEK WITH DIMINISHING
PRECIP CHANCES.

THIS WARMING SCENARIO MIRRORS THINKING FROM LATEST 5 DAY 500H GFS
MEANS WHICH SHOWS LARGE POSITIVE HEIGHT ANOMOLY OF OVER 100M
BUILDING OVER ERN CANADA INTO THE CENTRAL CONUS BY EARLY NEXT WEEK.
LARGE NEGATIVE HEIGHT ANOMOLY UPSTREAM OVER PAC NW GRADUALLY WEAKENS
AND WOULD LIKELY KNOCK DOWN CENTRAL RIDGING BY THE MIDDLE TO TAIL
END OF NEXT WEEK.

&&

.AVIATION...NUMEROUS STRONG TO SEVERE THUNDERSTORMS WILL BE PUSHING
THROUGH THE AREA THIS AFTERNOON AND EARLY EVENING. EXPECTING TWO
ROUNDS OF CONVECTION...ONE AROUND 20-23Z...ONE 00-03Z. LARGE HAIL
AND DAMAGING WIND WILL BE THE PRIMARY SEVERE THREAT THIS
AFTERNOON...THEN TURN INTO A HAIL/WIND/TORNADO THREAT FOR THE SECOND
ROUND. MONITOR THE RADAR AND STAY TUNED TO THE LATEST SEVERE WEATHER
WATCH/WARNINGS.

&&

.MARINE...
CLEAR SKIES TODAY ALLOWED FOR A GOOD VIEW OF THE DENSE FOG OVER LAKE
MICHIGAN TODAY ON THE VISIBLE SATELLITE IMAGERY. 19Z SATELLITE
SHOWED AREA OF DENSE FOG OVER THE CENTRAL AND NORTHERN PORTIONS OF
THE LAKE...WITH LESS DENSE FOG IN BETWEEN. THE TWO NORTHERN NSH
ZONES IN OUR COUNTY WARNING AREA STILL HAD DENSE FOG IN THOSE AREAS
THIS AFTERNOON. WEBCAM AT SHEBOYGAN CONFIRMS THIS. WILL KEEP DENSE
FOG ADVY GOING UNTIL THE EVENING NSH ISSUANCE. WINDS WILL PROBABLY
HAVE TURNED SOUTHWEST BY THAT TIME AND WILL HELP TO PUSH THE FOG
AREAS OUT OF THE NSH ZONES.

THUNDERSTORMS LATE THIS AFTERNOON AND EVENING LOOK TO HAVE DECENT
WIND POTENTIAL DESPITE LOW LEVEL INVERSION AND COLD LAKE SURFACE SO
GUSTS OF 35 KNOTS OR MORE ARE CERTAINLY POSSIBLE.

WESTERLY WINDS BEHIND A FRONT WILL INCREASE MONDAY MORNING. GUSTS
MAY APPROACH SMALL CRAFT ADVISORY CONDITIONS...BUT TOO MARGINAL TO
ISSUE AT THIS TIME. THEN SHARP WIND SHIFT TO NORTH STILL EXPECTED
MONDAY NIGHT AND CONTINUING TUESDAY.  WINDS AND WAVES TO APPROACH
SMALL CRAFT ADVISORY CONDITIONS DURING THIS PERIOD GIVEN FAVORABLE
NORTH TO NORTHEAST FETCH DOWN THE LAKE AXIS.

&&

.CONFIDENCE...
.REST OF TODAY...MEDIUM.
.TONIGHT...LOW TO MEDIUM.
.MONDAY THROUGH THURSDAY...MEDIUM.
.THURSDAY NIGHT THROUGH FRIDAY...MEDIUM TO HIGH.
.SATURDAY...LOW.
.SUNDAY...MEDIUM.
&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...DENSE FOG ADVY LMZ643>646 TIL 03Z/23.

&&

SHORT TERM/LONG TERM...MBK
VERY SHORT TERM/AVIATION/MARINE...MRC
Hazardous weather outlook, May 22, 2:13 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
213 PM CDT SUN MAY 22 2011

WIZ046-047-051-052-056>060-062>072-231915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
213 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

DEEP LOW PRESSURE WILL MOVE FROM MINNESOTA INTO NORTHERN WISCONSIN
TONIGHT. AN ASSOCIATED COLD FRONT WILL SWEEP EAST ACROSS EASTERN IOWA
LATE THIS AFTERNOON INTO SOUTHERN WISCONSIN THIS EVENING. THERE
WILL BE SUFFICIENT INSTABILITY AND WIND SHEAR TO SUPPORT SEVERE
THUNDERSTORMS THIS AFTERNOON AND NIGHT.

A TORNADO WATCH HAS BEEN ISSUED FOR THE AREA UNTIL 10 PM CDT THIS
EVENING. THE FULL SPECTRUM OF SEVERE WEATHER INCLUDING LARGE
HAIL...DAMAGING WINDS...TORNADOES...AND HEAVY RAINFALL ARE LIKELY.

SUPER CELLS WITH LARGE HAIL AND TORNADOES ARE EXPECTED OVER SOUTH
CENTRAL WISCONSIN LATE THIS AFTERNOON...WITH THE ACTIVITY EVOLVING
INTO A FAST MOVING SQUALL LINE WITH DAMAGING WIND GUSTS AND HAIL
INTO THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE IS A CHANCE FOR MORE THUNDERSTORMS ON MONDAY. SEVERE WEATHER
IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

LMZ643>646-231915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
213 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG ARE EXPECTED TO PERSIST OVER THE NEAR SHORE
WATERS INTO THE EVENING. HENCE A DENSE FOG ADVISORY IS IN EFFECT
UNTIL 10 PM CDT.

BREEZY SOUTH WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS TODAY.

THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND EVENING. STRONG
TO SEVERE WINDS AND HAIL ARE EXPECTED. A TORNADO WATCH IS IN
EFFECT UNTIL 10 PM CDT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A COLD FRONT WILL PRODUCE A SHARP WIND SHIFT TO THE NORTH MONDAY
NIGHT CONTINUING INTO TUESDAY. WINDS AND WAVES WILL AGAIN APPROACH
SMALL CRAFT ADVISORY LEVELS DURING THIS PERIOD.

LOW PRESSURE MOVING INTO THE OHIO VALLEY WEDNESDAY INTO THURSDAY
COMBINED WITH A COLD POLAR HIGH OVER ONTARIO WILL RESULT IN BRISK
NORTHEAST WINDS AND THE POTENTIAL FOR HIGH WAVES.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Local storm report, May 22, 5:19 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
519 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             1 S FALL RIVER          43.37N 89.05W
05/22/2011  E0.50 INCH       COLUMBIA           WI   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL.

&&

WIMBERLEY
Local storm report, May 22, 5:35 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
535 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             LAKE MILLS              43.07N 88.91W
05/22/2011  M1.00 INCH       JEFFERSON          WI   TRAINED SPOTTER

&&

WIMBERLEY
Local storm report, May 22, 5:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
543 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             1 NW SUN PRAIRIE        43.19N 89.25W
05/22/2011  M1.00 INCH       DANE               WI   TRAINED SPOTTER

            DELAYED REPORT

0536 PM     HAIL             1 N CLYMAN              43.33N 88.72W
05/22/2011  M1.00 INCH       DODGE              WI   AMATEUR RADIO

&&

WIMBERLEY
Local storm report, May 22, 5:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
552 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             WATERTOWN               43.19N 88.72W
05/22/2011  M1.00 INCH       JEFFERSON          WI   NWS EMPLOYEE

            MARBLE TO QUARTER SIZE HAIL

&&

WIMBERLEY
Local storm report, May 22, 5:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
555 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             MILTON                  42.78N 88.95W
05/22/2011  M0.75 INCH       ROCK               WI   NWS EMPLOYEE

            HALF TO THREE QUARTERS INCH HAIL JUST ENDED.

&&

WIMBERLEY
Local storm report, May 22, 5:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
558 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             WATERTOWN               43.19N 88.72W
05/22/2011  M1.75 INCH       JEFFERSON          WI   LAW ENFORCEMENT

            ON THE NORTH SIDE OF WATERTOWN.

&&

WIMBERLEY

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 12:00 AM CDTDense Fog AdvisoryMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan7 hr
May 22, 2:16 PM CDTSevere Thunderstorm WarningMKXSauk14 min
May 22, 2:49 PM CDTSevere Thunderstorm WarningMKXMarquette41 min
May 22, 2:57 PM CDTTornado WarningMKXMarquette29 min
May 22, 3:16 PM CDTSevere Thunderstorm WarningMKXGreen Lake, Marquette14 min
May 22, 4:04 PM CDTSevere Thunderstorm WarningMKXGreen Lake26 min
May 22, 4:41 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge34 min
May 22, 5:21 PM CDTSevere Thunderstorm WarningMKXDane, Dodge, Jefferson39 min
May 22, 5:41 PM CDTSevere Thunderstorm WarningMKXJefferson, Rock49 min
May 22, 5:48 PM CDTSpecial Marine WarningMKX42 min
May 22, 5:54 PM CDTSevere Thunderstorm WarningMKXSauk51 min
May 22, 6:00 PM CDTSevere Thunderstorm WarningMKXJefferson, Rock, Walworth, Waukesha45 min
May 22, 6:09 PM CDTTornado WarningMKXSauk51 min
May 22, 6:25 PM CDTSevere Thunderstorm WarningMKXOzaukee, Sheboygan, Washington35 min
May 22, 6:28 PM CDTSpecial Marine WarningMKX92 min
May 22, 6:31 PM CDTSevere Thunderstorm WarningMKXJefferson, Waukesha24 min
May 22, 6:39 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk36 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.